Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 138, NWS Tallahassee, FL

June 26, 2011Geneva County, Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2011, 2:10 PM CDT for Geneva County, Houston County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 2:10 PM CDT (19:10 UTC)
Expired
Jun 26, 2011, 2:45 PM CDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Geneva County, AL, Houston County, AL

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:30 PM CDTTSTM WND DMGHodgesville, ALTREES DOWN. DOWNED TREE AND POWER LINE POLE BLOCKING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2580 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WUUS52 KTAE 261910
SVRTAE
ALC061-069-261945-
/O.NEW.KTAE.SV.W.0138.110626T1910Z-110626T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
  SOUTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 245 PM CDT

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HODGESVILLE...AND MOVING WEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KEYTONS...MEMPHIS...OLYMPIA SPA RESORT...GARRETTS
  CROSSROADS...REHOBETH...SOUTHERN JUNCTION...MERRITTS
  CROSSROADS...LIGHT...SLOCOMB...AND FADETTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3100 8560 3122 8560 3115 8525 3100 8527
TIME...MOT...LOC 1909Z 093DEG 11KT 3107 8537

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:23 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 26, 9:23 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1023 AM EDT SUN JUN 26 2011

.UPDATE...THE MID/UPPER LEVEL PATTERN THIS MORNING IS DEFINED BY A
BROAD RIDGE SPANNING MUCH OF THE SOUTHERN U.S. WITH A TROF MOVING
EASTWARD OVER THE PACIFIC NORTHWEST AND NORTHERN PLAINS. THE EASTERN
PART OF THE COUNTRY IS STILL UNDER THE INFLUENCE OF THE MID/UPPER
TROF WHICH HAS BEEN IN PLACE SINCE THE END OF LAST WEEK. THIS TROF
HAS BEEN CHARACTERIZED BY SEVERAL SHORTWAVE IMPULSES ROTATING AROUND
ITS PERIPHERY WHICH HAVE CAUSED A SPIKE IN CONVECTION FOR OUR LOCAL
AREA EACH DAY. AT THE SURFACE...THE LOCAL AREA REMAINS JUST NORTH OF
THE WESTERN NOSE OF THE BERMUDA HIGH.

WV IMAGERY CLEARLY SHOWS THAT THE MAIN TROF AXIS HAS PASSED JUST TO
THE SOUTH OF OUR FORECAST AREA AS MID/UPPER LEVEL DRY AIR HAS
OVERSPREAD THE REGION. THE EXCEPTION TO THIS IS DIXIE COUNTY WHICH
STILL SITS ALONG THE TROF AXIS AND HAS BEEN EXPERIENCING SCATTERED
THUNDERSTORM DEVELOPMENT FOR MOST OF THE MORNING. THE KTLH MORNING
SOUNDING IS SIGNIFICANTLY DRIER THAN THIS TIME YESTERDAY WITH A PWAT
OF ONLY 1.74 IN. THAT BEING SAID...STILL EXPECT THE LOWER LEVELS TO
BE MOIST ENOUGH TO SUPPORT SCATTERED AFTERNOON CONVECTION ALONG THE
SEABREEZE. IN FACT...SOME SEABREEZE DEVELOPMENT IS ALREADY OCCURRING
ALONG THE IMMEDIATE COAST OF BAY AND GULF COUNTIES. COVERAGE OF
STORMS SHOULD BE COMPARABLE TO YESTERDAY AFTERNOON IF NOT SLIGHTLY
LESS.

WITH THE TROF PUSHING SOUTH OF THE LOCAL AREA...EXPECT MORE SUNSHINE
REGIONWIDE ALLOWING TEMPERATURES TO CLIMB INTO THE MID TO UPPER 90S
FOR JUST ABOUT ALL LOCATIONS. THIS EXCLUDES OUR COASTAL COMMUNITIES
WHERE THE SEABREEZE IS EXPECTED TO KEEP TEMPERATURES IN THE LOWER
90S.

EXPECT MOST CONVECTIVE ACTIVITY TO COME TO AN END SHORTLY AFTER
SUNSET TONIGHT. HOWEVER THERE IS THE POSSIBILITY...MUCH LIKE THE
PAST COUPLE OF NIGHTS...FOR SOME SHOWER ACTIVITY OVER SE ALABAMA AND
SRN GEORGIA DUE TO THE REMNANTS OF CONVECTION OCCURRING WELL TO OUR
NORTH DURING THE AFTERNOON.

&&

.AVIATION...MOSTLY CLEAR SKIES ARE BEGINNING TO GIVE WAY TO A
FEW-SCT CU FIELD THIS LATE MORNING. VERY EARLY DEVELOPMENT OF A
FEEBLE SEA-BREEZE ALONG THE PANHANDLE COAST IS ALREADY BEGINNING TO
DEVELOP A FEW SHOWERS AND STORMS ALONG THE GULF/BAY COUNTY
COASTLINES. WILL MONITOR CLOSELY THE WESTWARD DEVELOPMENT OF THIS
ACTIVITY FOR A POSSIBLE EARLIER START TO THE CONVECTION AROUND KECP.
EXPECTING TYPICAL SUMMER CONDITIONS FOR THE REMAINDER OF THE DAY.
GENERAL VFR CONDITIONS WILL PREVAIL AS THE CU FIELD BECOMES BETTER
ESTABLISHED AND EVENTUALLY GIVES AWAY TO A SCATTERING OF SHOWERS AND
STORMS DURING THE AFTERNOON/EARLY EVENING. LOCALIZED AND BRIEF
VIS/CIG RESTRICTIONS ALONG WITH GUSTY WINDS WILL ACCOMPANY THE
AFTERNOON STORMS.

&&

.MARINE...S/SW WINDS AROUND 5 TO 10 KNOTS ARE EXPECTED THIS
AFTERNOON WITH SEAS REMAINING AROUND 1 FOOT. AS IS TYPICAL IN THE
SUMMER...SLIGHT ENHANCEMENTS TO THE WINDS AND SEAS CAN BE EXPECTED
NEARSHORE WITH THE DEVELOPMENT OF THE SEABREEZE FRONT. SEAS ARE
FORECAST TO INCREASE SLIGHTLY THROUGH THE FIRST PART OF NEXT WEEK AS
A SOUTHERLY SWELL ASSOCIATED WITH A DISTURBANCE PASSING OVER THE SRN
GOMEX OVERSPREAD OUR COASTAL WATERS. HOWEVER CONDITIONS ARE EXPECTED
TO REMAIN BELOW HEADLINE CRITERIA AND SHOULD BEGIN TO CALM ONCE
AGAIN BY MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   96  73  95  73  95 /  50  20  40  20  40
PANAMA CITY   93  77  91  77  89 /  40  20  30  20  40
DOTHAN        97  74  96  74  97 /  50  30  30  20  30
ALBANY        99  73  97  73  97 /  30  40  30  20  30
VALDOSTA      98  73  96  73  96 /  40  30  40  20  40
CROSS CITY    94  72  93  71  93 /  50  30  40  20  40
APALACHICOLA  90  75  89  75  88 /  40  20  30  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

HARRIGAN/MROCZKA
Hazardous weather outlook, Jun 26, 3:08 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EDT SUN JUN 26 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-270815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
408 AM EDT SUN JUN 26 2011 /308 AM CDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IMPACTING MAINLY
THE NORTHERN AND EASTERN COUNTIES OF OUR FORECAST AREA DURING THE
AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO POSSIBLY
SEVERE WITH WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AS THE PESKY UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC...DRIER
AIR FILTERS BACK IN. A RETURN TO A MORE NORMAL SUMMERLIKE PATTERN
IS EXPECTED WITH MAINLY AFTERNOON AND EVENING SEA BREEZE DRIVEN
CONVECTION. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Jun 26, 1:33 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 PM EDT SUN JUN 26 2011

ALZ069-261900-
HOUSTON AL-
133 PM CDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOUSTON COUNTY...

* UNTIL 200 PM CDT

AT 130 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHEAST OF DOTHAN...OR NEAR HARMON...MOVING
WEST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. .

LAT...LON 3101 8547 3129 8539 3120 8511 3101 8509
TIME...MOT...LOC 1833Z 108DEG 10KT 3109 8519

9-FOURNIER
Special weather statement, Jun 26, 2:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SUN JUN 26 2011

FLZ017-018-GAZ157-158-261930-
THOMAS GA-GRADY GA-LEON FL-INLAND JEFFERSON FL-
305 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST GRADY...
NORTHERN JEFFERSON...NORTHEAST LEON... AND SOUTHERN THOMAS COUNTIES...

* UNTIL 330 PM EDT

AT 300 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTH OF THOMASVILLE...OR NEAR METCALF...
MOVING WEST AT 5 TO 10 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3057 8426 3091 8416 3076 8381 3052 8391
TIME...MOT...LOC 1904Z 104DEG 9KT 3070 8398

9-FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:33 PM CDTSpecial Weather StatementTAEHouston27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.